Unexpected effect of proton pump inhibitors: Elevation of the cardiovascular risk factor asymmetric dimethylarginine Academic Article uri icon

Overview

MeSH Major

  • Arginine
  • Cardiovascular Diseases
  • Gastroesophageal Reflux
  • Proton Pump Inhibitors

abstract

  • We present a plausible biological mechanism to explain the association of PPIs with increased major adverse cardiovascular events in patients with unstable coronary syndromes. Of concern, this adverse mechanism is also likely to extend to the general population using PPIs. This finding compels additional clinical investigations and pharmacovigilance directed toward understanding the cardiovascular risk associated with the use of the PPIs in the general population.

publication date

  • August 20, 2013

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed Central ID

  • PMC3838201

Digital Object Identifier (DOI)

  • 10.1161/CIRCULATIONAHA.113.003602

PubMed ID

  • 23825361

Additional Document Info

start page

  • 845

end page

  • 53

volume

  • 128

number

  • 8